Arkansas, 2005

Damaging Wind in Arkansas, August 26, 2005

August 26, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 26, 1:20 PM CST, 4 hours 50 minutes earlier.

Area forecast discussion, Aug 26, 1:20 PM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
220 PM CDT FRI AUG 26 2005

.SHORT TERM...TONIGHT THROUGH SUNDAY
FORECAST FOR THE NEXT 24-36 HOURS RATHER COMPLICATED...AS SEVERAL
SYSTEMS EXPECTED TO PROPAGATE ACROSS THE AREA. LARGE COMPLEX OF
STORMS DEVELOPED IN KANSAS AND NEBRASKA THIS MORNING AS A FAIRLY
POTENT UPPER TROUGH MOVED DOWN OFF THE ROCKIES AND INTO THE PLAINS.
SYSTEM SENT OFF SEVERAL WAVES WHICH SHOWED UP VERY WELL ON SURFACE
ANALYSES...SATELLITE DATA AND RADAR. THIS HAS LARGELY BEEN THE FOCUS
OF RE-DEVELOPMENT THIS AFTERNOON OF PULSE-TYPE STORMS OVER MISSOURI
AND NORTHERN ARKANSAS.

CURRENTLY...COLD FRONT INDICATED FROM WESTERN IOWA...EXTENDING INTO
EASTERN KANSAS AND NORTHERN OKLAHOMA. THIS FRONT WILL CONTINUE
MOVING TOWARD THE FORECAST AREA TONIGHT. SHOWERS AND THUNDERSTORMS
WILL BECOME MORE ORGANIZED AND WIDESPREAD IN NATURE MOST LIKELY
BETWEEN THE 00Z AND 03Z TIME FRAME AS THE BOUNDARY ENTERS SOUTHERN
MISSOURI AND INTERACTS WITH THE UPPER LEVEL TROUGH.

WITH CAPE VALUES GREATER THAN 3000 J/KG...AND PRECIPITABLE WATER
VALUES NEARLY TWO INCHES...SOME STORMS COULD BECOME STRONG TO
SEVERE. DURING THE REMAINDER OF THE AFTERNOON...THE STORMS WILL BE
PULSE-TYPE AND MORE ISOLATED. BY TONIGHT...FOCUS WILL SHIFT MORE
TOWARD NORTHERN ARKANSAS...AS THE BOUNDARY APPROACHES AND CONVECTION
INTENSIFIES. SEVERE RISK WILL BE IN AREAS NORTH OF A LINE FROM
CLARKSVILLE...TO SEARCY. ANY STORMS TONIGHT...HOWEVER...WILL BE
CAPABLE OF PRODUCING HEAVY RAIN...GIVEN THE PW VALUES AND VERY SLOW
STORM MOTION VECTOR /4 KTS PER 12Z SOUNDING/.

FRONT EXPECTED TO MOVE INTO NORTHERN ARKANSAS AFTER MIDNIGHT...WITH
THE SYSTEM SLOWING DOWN. TEMPERATURE FORECAST ON SATURDAY IS AT BEST
A LOW TO MEDIUM CONFIDENCE ONE. FRONTAL POSITION WILL MAKE ALL THE
DIFFERENCE IN THE WORLD...WITH COOLER TEMPERATURES NORTH OF THE
BOUNDARY...AND SIGNIFICANTLY WARMER READINGS SOUTH OF THE BOUNDARY.
AS FAR AS OUR FORECAST...HAVE TRENDED TEMPERATURES WHERE FRONT WILL
REACH THE CENTRAL PORTION OF THE FORECAST AREA BY MID TO LATE
MORNING...ALLOWING FOR COOLER TEMPERATURES IN NORTHERN AND CENTRAL
ARKANSAS AND THE HOTTEST READINGS IN THE SOUTH. THIS IS CLOSER TO
THE NAM SOLUTION...WHICH HAS ACTUALLY PERFORMED FAIRLY WELL WITH
THESE SYSTEMS OVER THE PAST FEW DAYS AND HAS BEEN THE MOST
CONSISTENT WITH THIS SCENARIO.

AFTER EVALUATING THE LATEST DATA...LOOKS AS IF HEAT INDEX VALUES
WILL BE VERY MARGINAL ON SATURDAY FOR A HEAT ADVISORY...AND THIS
WOULD BE OVER ABOUT THE SOUTHEASTERN THIRD OF THE AREA. WILL AT THIS
TIME LET THE CURRENT ADVISORY EXPIRE...AND WILL NOT RE-ISSUE FOR
SATURDAY. HOWEVER...IF THE FRONT SLOWS DOWN...TEMPERATURES WILL BE
SEVERAL DEGREES WARMER THAN EXPECTED...AND AN ADVISORY WOULD NEED TO
BE CONSIDERED.

BY SATURDAY EVENING...FRONT WILL MOVE THROUGH SOUTHERN ARKANSAS AND
INTO LOUISIANA...WITH WEAK HIGH PRESSURE MOVING IN BEHIND THE
SYSTEM.
&&

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
KEPT THE EXTENDED PERIODS DRY...AS THE FRONT PUSHES SOUTH OF THE
AREA...AND SUBSIDENCE TAKES OVER ON THE WESTERN SIDE OF A
LANDFALLING HURRICANE KATRINA. TEMPERATURES WILL BE MUCH CLOSER TO
NORMAL AS COMPARED TO THE LAST FEW WEEKS...DUE LARGELY TO SURFACE
FLOW OUT OF THE NORTH AND NORTHEAST.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  77  91  75  93 /  50  50  20  20
HARRISON AR       72  88  67  88 /  60  40  10  10
HOT SPRINGS AR    77  89  73  92 /  50  50  20  20
PINE BLUFF AR     76  95  74  92 /  40  50  20  20
MOUNTAIN HOME AR  75  89  67  89 /  60  40  10  10
MONTICELLO AR     76  97  74  93 /  40  40  20  20
SEARCY AR         77  91  74  92 /  50  50  20  20
MOUNT IDA AR      76  88  72  92 /  50  50  20  10
RUSSELLVILLE AR   77  89  72  91 /  50  50  20  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ021-ARZ022-ARZ025-ARZ030-
ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-
ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-
ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-
ARZ068-ARZ069.
&&

SHORT AND LONG TERM...57
Hazardous weather outlook, Aug 26, 4:00 AM CST, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI AUG 26 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY FOR AREAS SOUTH OF A LINE FROM
CLARKSVILLE TO GREENBRIER TO NEWPORT. THIS INCLUDES THE LITTLE ROCK
METRO AREA. HOT TEMPERATURES...COMBINED WITH HIGH HUMIDITY...WILL
BRING OPPRESSIVE CONDITIONS THIS AFTERNOON.

A COLD FRONT WILL MOVE SOUTH THROUGH MISSOURI THIS AFTERNOON AND
EVENING...AND INTERACT WITH THE HOT TEMPERATURES ACROSS THE STATE.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTH ARKANSAS
TONIGHT. THIS INCLUDES AREAS NORTH OF A CLARKSVILLE TO CLINTON TO
BATESVILLE LINE. THE MAIN CONCERN WITH THESE STORMS IS STRONG AND
DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COLD FRONT WILL CONTINUE MOVING THROUGH THE STATE SATURDAY...
WITH THE POSSIBILITY OF STRONG THUNDERSTORMS CONTINUING INTO
SATURDAY AFTERNOON.

COOLER AND DRIER AIR WILL MOVE INTO THE STATE EARLY NEXT WEEK...WITH
DRY WEATHER IN THE FORECAST MONDAY THROUGH THURSDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...MAINLY IN THE NORTH.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

58

In the hours before

Local storm report, Aug 26, 4:55 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
555 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     10 NNE MARSHALL         36.04N 92.57W
08/26/2005                   SEARCY             AR   LAW ENFORCEMENT

            BARN ROOF BLOWN OFF IN SOUTH MAUMEE

&&

51

The radar

The Springfield radar (KSGF), 136 km away, was scanning. The volume nearest the first event began at 00:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Baxter

When
August 26, 6:10 PM CST
Where
Baxter County, Gamaliel
Measured
50 kt (58 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
36.450, -92.233

Several large trees blown down. One vehicle was damaged by a fallen tree.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476061.